Kentucky, 2007High Wind in Kentucky, March 2, 2007
March 2, 2007 · NWS LMK · 1 event in 1 county or zone
Gradient winds associated with a cold frontal passage caused some structural damage over central Kentucky.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gradient winds associated with a cold frontal passage caused some structural damage over central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 2, 3:15 PM EST, 1 hour earlier.
Area forecast discussion, Mar 2, 3:15 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EST FRI MAR 2 2007
.SHORT TERM (TONIGHT AND SATURDAY)
SOME MAJOR PROBLEMS TO DEAL WITH IN THE SHORT TERM. FIRST AND
FOREMOST IS THE STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING.
A TIGHT PRESSURE GRADIENT AROUND THE DEEP GREAT LAKES LOW PRESSURE
IS CAUSING WIND GUSTS FROM 40 TO 50 MPH AT TIMES ACROSS N CNTRL KY
AND S CNTRL INDIANA THAT WILL DIMINISHING DURING THE EVENING HOURS.
SO KEPT THE WIND ADVISORY ACROSS THE SAME AREA UNTIL 00Z TONIGHT.
ON SATURDAY AS THE CLOSED 500 MB LOW OVER STARTS TO LIFT EAST
NORTHEAST TOWARDS SOUTHERN CANADA...A RATHER VIGOROUS SHORT WAVE
ROTATES AROUND THE SOUTH SIDE AROUND THIS CLOSED CIRCULATION AND
BRINGS A BURST OF COLDER AIR THAT IS RELATIVELY MOIST IN THE LOWER
LEVELS UP TO ABOUT THE 700 MB LEVEL. THERE IS ALSO SOME DECENT
SYNOPTIC SCALE LIFT...SO THERE IS AT LEAST A CHANCE OF RAIN OR SNOW
ON SATURDAY. WILL GO WITH 30 PERCENT NRN TWO THIRDS OF FA AND 20 PCT
ACROSS THE SOUTH.
WITH INCREASED CLOUDS AND PCPN THREAT ALONG WITH GOOD COLD AIR
ADVECTION...WILL GO WITH MAX TEMPS A FEW DEGS BELOW THE MAV FCSTS FOR
SATURDAY. THIS AGREES WELL WITH IND..ILN AND PAH FCSTS TOO. --21
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
MEDIUM AND LONG TERM MODELS HAVE BEEN FAIRLY CONSISTENT THE LAST FEW
DAYS...LATEST DAY 5 AND 6 VERIFICATION SCORES SHOW THE CANADIAN
LEADING THE PACK THE LAST TWO DAYS WITH THE EURO AND GFS JUST
BEHIND. GFS HAS BEEN SOLID THROUGH DAY 5...WILL FOLLOW THERE AND
THEN LEAN TOWARDS THE EURO THROUGH THE REST OF THE PERIOD...IT HAS
BEEN STABLE AND HAS MUCH SUPPORT FROM THE HIGH PERFORMING CANADIAN.
SATURDAY NIGHT THROUGH MONDAY...
UPPER LEVEL TROUGH ROTATING THROUGH THE FORECAST AREA SATURDAY NIGHT
WILL CREATE SOME FORCING...ALONG WITH A MODEST AMOUNT OF MOISTURE
THROUGH THE COLUMN...WILL ALLOW FOR CHANCE OF SNOW SHOWERS THROUGH
THE NIGHT. LITTLE ACCUMULATION...BUT A SLIGHT WHITENING OF SURFACES
LOOKS POSSIBLE. MUCH DRIER AIR STARTS TO ADVECT INTO THE OHIO VALLEY
EARLY SUNDAY FROM THE WEST AS THE UPPER LEVEL TROUGH MOVES EAST OF
THE APPALACHIANS. COLD DAY SUNDAY WITH THE COMBO OF H850 TEMPS NEAR
-10C AND SOME LINGERING CLOUDS EARLY...BUT WILL GIVE FINALLY TO
ALLOW FOR A MOSTLY SUNNY AFTERNOON. BOTH SATURDAY NIGHT AND SUNDAY
MAY BE SOMEWHAT BREEZY WITH SOME GUSTS NEAR 25 MPH POSSIBLE.
SLIGHT WAA DEVELOPS LATE SUNDAY AS SURFACE HI SHIFTS FROM THE
SOUTHERN ROCKIES INTO THE WESTERN GULF STATES BRINGING WARMER AIR IN
FROM THE PLAINS. H850 TEMPS CLIMB TO AROUND +2C BY MONDAY AFTERNOON
AND NEAR FULL SUN...TEMPS WILL CLIMB BACK TO SEASONAL EARLY MARCH
LEVELS.
TUESDAY THROUGH FRIDAY
AREA SANDWICHED BETWEEN THE RIDGING ACROSS THE WESTERN PLAINS AND
THE NORTHEASTERN TROUGH...CREATING A WNW FLOW OVER THE OHIO VALLEY.
TROUGH CONTINUES TO SLOWLY MOVE FURTHER EAST OFF THE COAST WITH
INCREASING HEIGHTS OVER THE OHIO VALLEY INTO THURSDAY AS THE RIDGING
FLATTENS AND DRIFTS EAST TOWARDS THE REGION. PATTERN BECOMES NEARLY
ZONAL OVER THE ENTIRE CONUS BY FRIDAY.
BACKDOOR COLD FRONT LOOKS TO PUSH INTO OR NEAR THE FORECAST AREA
TUESDAY...AS LARGE SURFACE HIGH MOVES FROM JUST SOUTH OF HUDSON BAY
INTO THE NORTHEAST BY WEDNESDAY MORNING. TEMPS MAY EB SLIGHTLY
COOLER TUESDAY THAN MONDAY AS A FEW MORE CLOUDS AND SLIGHTLY COOLER
AIR ALOFT WORKS INTO THE MID OHIO VALLEY. AS THE RIDGING MOVES MORE
INTO THE AREA ALONG WITH A MORE SOUTHERLY FLOW WEDNESDAY INTO
THURSDAY TEMPS LOOKS TO BE ABOVE NORMAL EACH DAY WITH PLENTY OF
SUNSHINE.
COLD FRONT LOOKS TO BE POISED TO DROP INTO THE FORECAST AREA ON
FRIDAY...AS CLOUDS INCREASE EARLY. AREA OF LOW PRESSURE WILL DEVELOP
ACROSS THE SOUTHERN PLAINS AND MOVE UP THROUGH THE REGION DURING THE
DAY...WITH BEST PRECIP CHANCES LOOKING TO BE IN THE AFTN/EVEN.
TEMPERATURES DO NOT LOOK AS COOL BEHIND THE FRONT AS THEY DID THE
LAST FEW RUNS...WHICH GOES INLINE BETTER WITH THE LATEST
INDICES(PNA/NAO/EPO). THEY CONTINUE TO INDICATE THE PERIOD THROUGH
THE MIDDLE OF MONTH SHOULD FAVOR AT LEAST NORMAL TO SLIGHTLY ABOVE
NORMAL.
SCHOTT
.AFTERNOON UPDATE:...
WILL INCREASE WIND ADVISORY ACROSS NRN HALF OF FA...LATEST OBS SUPPORT
THIS. --21
.AVIATION DISCUSSIONS (18Z TAFS)...
BRISK AND GUSTY WEST TO SWLY WINDS TO CONT DURING AFTN INTO EVE
WITH CIRCULATION AROUND DEEP LOW OVR SRN LAKE MI...WI GO WI A TEMPO
GROUP OF RW- ACROSS LEX AND SDF TAFS...LATEST SAT PICTURES DO SHOW SOME
INCREASE IN SC ACROSS N CNTRL KY WITH AFTN HEATING. WI VERY COLD AIR
AT 500 MB...STEEP LAPSE RATES...SO RW-/TRW- NOT OUT OF THE QUESTION
DURING PEAK HEATING TIME LATER THIS AFTN AND EVE. --21
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR NORTH HALF OF CENTRAL KY.
IN...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR ALL OF SOUTH CENTRAL INDIANA.
&&Hazardous weather outlook, Mar 2, 3:35 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EST FRI MAR 2 2007
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
335 PM EST FRI MAR 2 2007 /235 PM CST FRI MAR 2 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS EVENING AND OVERNIGHT.
A WIND ADVISORY IS IN EFFECT ACROSS PORTIONS OF SOUTHEAST INDIANA
AND NORTH-CENTRAL KENTUCKY UNTIL 7 PM EST. STRONG SOUTHWEST WINDS OF
25 TO 30 MPH ARE LIKELY ACROSS THE OUTLOOK AREA THIS
AFTERNOON...WITH GUSTS OVER 40 MPH POSSIBLE NORTH OF A LINE FROM
HARTFORD...TO STANFORD KENTUCKY. THIS WILL MAKE TRAVEL DIFFICULT FOR
HIGH PROFILE VEHICLES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE OHIO VALLEY
SATURDAY...WITH COLDER AIR MOVING INTO THE REGION SOME LIGHT SNOW OR
RAIN SHOWERS WILL BE POSSIBLE THROUGH THE DAY BECOMING MAINLY ALL
SNOW DURING THE LATE AFTERNOON INTO THE EVENING. ACCUMULATIONS WILL
BE VERY MINOR WITH LESS THAN HALF OF AN INCH ACROSS THE OUTLOOK AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF GUSTY WINDS
THROUGH THIS EVENING.
SCHOTT
In the hours before
Local storm report, Mar 2, 2:42 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
242 PM EST FRI MAR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM NON-TSTM WND GST LEITCHFIELD 37.48N 86.29W
03/02/2007 E45 MPH GRAYSON KY LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTS MULTIPLE POWERLINES DOWN
ACROSS GRAYSON COUNTY...WITH A WIDESPREAD POWER OUTAGE.
UNOFFICIAL OBSERVATION SITE 4 MILES NORTH OF LEITCHFIELD
REPORTING GUSTS AS HIGH AS 45 MPH.
&&
SCHOTTSpecial weather statement, Mar 2, 3:40 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EST FRI MAR 2 2007
KYZ026-027-061>065-070>078-081-082-030000-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
340 PM EST FRI MAR 2 2007 /240 PM CST FRI MAR 2 2007/
...STRONG GUSTY WINDS THROUGH EARLY THIS EVENING...
A DEEP LOW PRESSURE AREA OVER THE GREAT LAKES REGION AND SURFACE
HIGH PRESSURE ACROSS THE GULF STATES WILL CAUSE STRONG
WEST-SOUTHWEST WINDS OVER THE REGION THROUGH EARLY THIS EVENING.
SUSTAINED WINDS OF 20 TO 25 MPH ARE LIKELY...WITH GUSTS AROUND 35
TO 40 MPH POSSIBLE...MAKE SURE TO SECURE LOOSE OBJECTS AROUND YOUR
HOME.
MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE
EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AS
TRAVEL MAY BECOME HAZARDOUS ESPECIALLY ALONG NORTH-SOUTH ROADWAYS
SUCH AS INTERSTATES 65.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION ON THIS WEATHER SITUATION
SCHOTT
High Wind, Fayette
- When
- March 2, 4:15 PM EST
- Where
- Fayette forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 38.042, -84.459 (the zone’s center; the record gives no point)
Gradient winds caused roof damage to a home in the Clays Mill Road area of Lexington.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, March 2, 20072 deaths · 3 injured · $15,000 · 18 events
- Blizzard and Extreme Cold in Illinois, March 2 to 3, 20071 death · 4 events
- Flash Flooding in Ohio, March 2, 2007$150,000 · 2 events
- Wildfire in Florida, March 2, 2007$150,000 · 1 event
- Winter Storm and Flooding in Massachusetts, March 2, 2007$75,000 · 5 events
- Flooding in West Virginia, March 2, 2007$75,000 · 2 events
- Winter Storm in Vermont, March 2, 2007$50,000 · 8 events
- Tornadoes and Damaging Winds in Florida, March 2, 2007$40,000 · EF0 · 9 events
- Winter Storm in Vermont, March 2, 2007$35,000 · 8 events
- Flooding in Rhode Island, March 2, 2007$40,000 · 4 events
- Blizzard in South Dakota, March 2 to 3, 200726 events
- Winter Weather in Wisconsin, March 2, 200721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11228.